Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 389, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 15, 2012, 12:05 AM CDT for 5 counties in Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2012, 12:05 AM CDT (05:05 UTC)
- Expired
- Jun 15, 2012, 12:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Alfalfa County, OK, Blaine County, OK, Garfield County, OK, Kingfisher County, OK, Major County, OK
The radar
The Vance AFB radar (KVNX), 47 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 12:35 AM CDT | TSTM WND GST 59 | 4 Se Enid, OK | WOODRING AWOS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 9:20 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 5.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4124 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 17.7
The text
As transmitted, in the capitals the NWS used until 2016.
350 WUUS54 KOUN 150505 SVROUN OKC003-011-047-073-093-150545- /O.NEW.KOUN.SV.W.0389.120615T0505Z-120615T0545Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1205 AM CDT FRI JUN 15 2012 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ALFALFA COUNTY IN NORTHWEST OKLAHOMA... NORTHEASTERN BLAINE COUNTY IN NORTHWEST OKLAHOMA... WESTERN GARFIELD COUNTY IN NORTHERN OKLAHOMA... NORTHWESTERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA... EASTERN MAJOR COUNTY IN NORTHWEST OKLAHOMA... * UNTIL 1245 AM CDT * AT 1200 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAMBERT TO ORIENTA... MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... ENID...FAIRVIEW...WAUKOMIS...OKEENE...LAHOMA...HELENA... RINGWOOD...DRUMMOND...CLEO SPRINGS...LONGDALE...GOLTRY... BRECKENRIDGE...ALINE...AMES...MENO...HITCHCOCK...LOYAL... CARRIER...BISON AND VANCE AIR FORCE BASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED. && LAT...LON 3643 9769 3581 9817 3620 9865 3670 9838 TIME...MOT...LOC 0500Z 332DEG 31KT 3668 9834 3635 9855 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:38 PM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jun 14, 6:38 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 638 PM CDT THU JUN 14 2012 .AVIATION... 15/00Z TAFS...VFR CONDITIONS EXPECTED FOR MOST OF THE FORECAST CYCLE. MVFR/IFR CONDITIONS EXPECTED NEAR THUNDERSTORMS OVERNIGHT. MVFR CIGS MAY OCCUR TOWARD AND AFTER 12Z ACROSS CENTRAL PORTIONS OF OKLAHOMA BEFORE MIXING ALLOWS CIGS TO LIFT AND BREAK. AS FAR AS STORM CHANCES...MOST SHORT-TERM MODEL SOLUTIONS ALLOW STORMS OVER PANHANDLES TO APPROACH KGAG/KWWR BY 03Z BEFORE DISSIPATING ALTOGETHER. MAIN FOCUS FOR ORGANIZED STORMS WILL BE ACTIVITY OVER KANSAS THAT IS EXPECTED TO BUILD SOUTHEASTWARD TOWARD KPNC BY 05Z. WILL INCLUDE PROB30 AT KOKC/KOUN LATE TONIGHT WITH SOME MODEL SOLUTIONS ALLOWING MCS COLD POOL TO SUPPORT TSRA THAT FAR SOUTH. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 90 71 91 / 30 20 20 10 HOBART OK 71 92 70 93 / 30 20 20 10 WICHITA FALLS TX 72 94 72 94 / 10 10 10 10 GAGE OK 70 90 69 94 / 40 20 30 20 PONCA CITY OK 72 87 73 90 / 50 40 20 20 DURANT OK 71 91 71 91 / 20 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 14, 9:55 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
955 PM CDT THU JUN 14 2012
OKZ004>048-050>052-TXZ083>090-151000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
955 PM CDT THU JUN 14 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A RISK OF SEVERE STORMS ACROSS MUCH OF WESTERN AND
NORTHERN OKLAHOMA...AND WESTERN NORTH TEXAS THIS EVENING AND
OVERNIGHT.
LOCATION...
THE RISK AREA IS ALONG AND NORTHWEST OF A LINE FROM STILLWATER TO EL
RENO TO LAWTON AND WICHITA FALLS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM
9 PM THROUGH 3 AM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
RISK AREA SHOULD BE READY FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS THIS EVENING. THIS ACTIVITY WILL
PROGRESS OVER THE WESTERN THIRD OR SO OF OKLAHOMA AND MUCH OF
WESTERN NORTH TEXAS...BUT AS IT DOES...STORMS ARE EXPECTED TO WEAKEN.
ANOTHER COMPLEX OF STORMS IS EXPECTED TO MOVE FROM SOUTHERN KANSAS
INTO NORTHERN AND CENTRAL OKLAHOMA OVERNIGHT. THIS COMPLEX IS
EXPECTED TO YIELD THE GREATER SEVERE WEATHER THREAT OF DAMAGING WIND
GUSTS AND HAIL UP THE SIZE OF GOLFBALLS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS MAY BE ONGOING ACROSS PART OF CENTRAL OKLAHOMA
AND PERHAPS SOUTHERN OKLAHOMA EARLY FRIDAY MORNING. ANOTHER
OPPORTUNITY FOR THUNDERSTORMS MAY OCCUR SATURDAY NIGHT ACROSS
NORTHERN OKLAHOMA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
BY 5 AM FRIDAY.In the hours before
Special weather statement, Jun 14, 10:52 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1052 PM CDT THU JUN 14 2012
TXZ084-087-150415-
FOARD TX-KNOX TX-
1052 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FOARD AND KNOX
COUNTIES UNTIL 1115 PM CDT...
AT 1048 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 7 MILES WEST OF CROWELL TO 15 MILES WEST OF BENJAMIN...MOVING
SOUTHEAST AT 20 MPH.
HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
LOCATIONS IMPACTED INCLUDE...
KNOX CITY...CROWELL...BENJAMIN...GILLILAND AND TRUSCOTT.
LAT...LON 3379 10000 3404 9986 3404 9984 3389 9951
3340 9978 3340 9998
TIME...MOT...LOC 0348Z 318DEG 17KT 3394 9984 3355 10005Local storm report, Jun 14, 10:56 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1056 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND GST 16 NNE FREEDOM 36.98N 99.00W
06/14/2012 M60 MPH WOODS OK MESONET
&&
DWLocal storm report, Jun 14, 11:09 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1109 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND GST 3 SSW FREEDOM 36.73N 99.13W
06/14/2012 M58 MPH WOODWARD OK MESONET
&&
DWSpecial weather statement, Jun 14, 11:27 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1127 PM
CDT THU JUN 14 2012
OKZ035>038-TXZ084>086-088-150500-
KIOWA OK-TILLMAN OK-JACKSON OK-COMANCHE OK-BAYLOR TX-WICHITA TX-
WILBARGER TX-FOARD TX-
1127 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KIOWA...TILLMAN...
EASTERN JACKSON...WESTERN COMANCHE...NORTHWESTERN BAYLOR...
NORTHWESTERN WICHITA...WILBARGER AND SOUTHEASTERN FOARD COUNTIES
UNTIL 1200 AM CDT...
AT 1126 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM ROOSEVELT TO 7 MILES SOUTH OF TIPTON TO 6 MILES NORTHEAST OF
GILLILAND...MOVING EAST AT 25 MPH. A STRONG GUST FRONT WILL BE SEEN
WELL AHEAD OF ANY RAINFALL.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
VERNON...FREDERICK...SNYDER...TIPTON...MOUNTAIN PARK...
HOLLISTER...TOM STEED RESERVOIR...AND OKLAUNION.
LAT...LON 3387 9961 3441 9925 3496 9913 3494 9865
3430 9878 3369 9926
TIME...MOT...LOC 0426Z 284DEG 23KT 3488 9907 3440 9917 3381 9962Special weather statement, Jun 14, 11:31 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1131 PM
CDT THU JUN 14 2012
OKZ005>007-010-011-150500-
WOODWARD OK-GRANT OK-WOODS OK-MAJOR OK-ALFALFA OK-
1131 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WOODWARD...
NORTHWESTERN GRANT...SOUTHEASTERN WOODS...NORTHWESTERN MAJOR AND
ALFALFA COUNTIES UNTIL 1200 AM CDT...
AT 1129 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM AMORITA TO 7 MILES SOUTHEAST OF AVARD TO WOODWARD...MOVING
EAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
WOODWARD...CHEROKEE...MOORELAND...WAYNOKA...HELENA...WAKITA...
JET...MANCHESTER...QUINLAN...AND DRIFTWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3652 9820 3624 9877 3641 9948 3667 9887
3700 9836 3700 9759
TIME...MOT...LOC 0429Z 276DEG 40KT 3698 9830 3660 9873 3643 9935Special weather statement, Jun 14, 11:52 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1152 PM CDT THU JUN 14 2012
OKZ005>007-010>012-015-150515-
WOODWARD OK-GRANT OK-WOODS OK-DEWEY OK-GARFIELD OK-MAJOR OK-
ALFALFA OK-
1152 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOODWARD...GRANT...
SOUTHEASTERN WOODS...NORTHWESTERN DEWEY...NORTHWESTERN GARFIELD...
MAJOR AND ALFALFA COUNTIES UNTIL 1215 AM CDT...
AT 1147 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM MANCHESTER TO CLEO SPRINGS TO MUTUAL...MOVING EAST AT 45 MPH.
HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
LOCATIONS IMPACTED INCLUDE...
ENID...FAIRVIEW...CHEROKEE...MEDFORD...POND CREEK...SEILING...VICI...
WAKITA...CLEO SPRINGS...AND DACOMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3699 9747 3636 9782 3600 9923 3631 9951
3666 9867 3700 9828
TIME...MOT...LOC 0447Z 287DEG 40KT 3697 9799 3643 9846 3623 9911The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:30 PM CDT | Special Weather Statement | OUN | Harmon | 30 min |
| Jun 14, 8:56 PM CDT | Special Weather Statement | OUN | Beckham, Harmon | 34 min |
| Jun 14, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Jackson, Roger Mills | 59 min |
| Jun 14, 9:35 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 55 min |
| Jun 14, 10:21 PM CDT | Special Weather Statement | OUN | Kiowa, Tillman | 24 min |
| Jun 14, 10:26 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Kiowa | 64 min |
| Jun 14, 10:32 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Ellis, Harper, Major, Woods, Woodward | 58 min |
| Jun 14, 11:27 PM CDT | Special Weather Statement | OUN | Kiowa, Tillman | 33 min |
| Jun 14, 11:31 PM CDT | Special Weather Statement | OUN | Alfalfa, Woodward | 29 min |
| Jun 14, 11:52 PM CDT | Special Weather Statement | OUN | Alfalfa, Grant, Major | 23 min |
| Jun 15, 12:23 AM CDT | Special Weather Statement | OUN | Cotton | 37 min |
| Jun 15, 12:25 AM CDT | Special Weather Statement | OUN | Dewey | 50 min |
| Jun 15, 12:37 AM CDT | Special Weather Statement | OUN | Beckham, Greer, Kiowa, Washita | 68 min |
| Jun 15, 12:46 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Grant, Kay, Kingfisher, Logan and 3 more | 59 min |
| Jun 15, 1:45 AM CDT | Special Weather Statement | OUN | Lincoln, Logan, Oklahoma, Payne | 45 min |
| Jun 15, 2:11 AM CDT | Special Weather Statement | OUN | Canadian, Cleveland, Kingfisher, Lincoln, Logan, Noble and 2 more | 64 min |
| Jun 15, 2:15 AM CDT | Special Weather Statement | OUN | Greer, Harmon, Jackson, Kiowa, Tillman | 30 min |
| Jun 15, 2:59 AM CDT | Special Weather Statement | OUN | Canadian, Cleveland, Lincoln, Oklahoma | 46 min |
| Jun 15, 3:49 AM CDT | Special Weather Statement | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie, Seminole | 41 min |
| Jun 15, 4:39 AM CDT | Special Weather Statement | OUN | Hughes, Pottawatomie, Seminole | 51 min |
| Jun 15, 5:28 AM CDT | Special Weather Statement | OUN | Atoka, Coal, Hughes | 47 min |
| Jun 15, 1:17 PM CDT | Special Weather Statement | OUN | Carter, Marshall | 28 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.